I started taking Celexa as treatment for depression on 11/10. That very same night I had abdominal cramps, like I had to go to the bathroom and couldn't. The pain was super intense that I stopped taking it on the 15th. Unfortunately, I still have the cramps. I have read a ton of reviews and I feel like no one else has experienced this. Am I alone?
Citalopram - Has anyone had abdominal pressure while on Celexa?
Question posted by karen_norman09 on 19 Nov 2021
Last updated on 19 November 2021 by WildcatVet
It's actually a fairly common side effect that affects some people when first starting citalopram:
"Common (1% to 10% of users): Abdominal pain, constipation, diarrhea, dyspepsia, flatulence"
These side effects generally subside within a week or two.
Citalopram has a very long half life so it takes about a week for it to entirely clear your system.
About 35 hours after your last dose 50% of the drug is still in your system, after another 35 hours 25% remains, etc. You should feel better soon now.
If you haven't already, let your doctor know that you had this problem and you might want to discuss other treatment options.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.